Alert archive / California / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Hanford, CA

June 24, 2016

NWS Hanford, CA issued this red flag warning at Jun 24, 2016, 5:05 AM PDT. It took effect at Jun 24, 2016, 10:00 AM PDT. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2016, 5:05 AM PDT (12:05 UTC)
In effect from
Jun 24, 2016, 10:00 AM PDT
Expired
Jun 25, 2016, 8:50 AM PDT
In force
23 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

955 
WWUS86 KHNX 241205
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
505 AM PDT FRI JUN 24 2016

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
THE KERN COUNTY MOUNTAINS...

.STRONG NORTHWEST WINDS COMBINED WITH A DRY AIRMASS WILL RESULT IN 
CRITICAL FIRE WEATHER CONDITIONS TO PARTS OF THE DISTRICT...ESPECIALLY
THE KERN COUNTY MOUNTAINS THROUGH FRIDAY EVENING.

CAZ295-242015-
/O.NEW.KHNX.FW.W.0001.160624T1700Z-160625T0500Z/
KERN COUNTY MOUNTAINS-
505 AM PDT FRI JUN 24 2016

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 295...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT
THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 295.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6-12 PERCENT DURING THE AFTERNOON
  AND EVENING HOURS...WITH LITTLE RECOVERY AT NIGHT IN WIND PRONE
  AREAS.

* IMPACTS...IF FIRE IGNITION OCCURS...CONDITIONS WILL BE FAVORABLE
  FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE SPREAD... WHICH COULD
  THREATEN LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
MV
4 follow-up statements
302 
WWUS86 KHNX 242010
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
110 PM PDT FRI JUN 24 2016

CAZ295-250500-
/O.CON.KHNX.FW.W.0001.000000T0000Z-160625T0500Z/
KERN COUNTY MOUNTAINS-
110 PM PDT FRI JUN 24 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 295...

* AFFECTED AREA...FIRE WEATHER ZONE 295.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 
  MPH.

* RELATIVE HUMIDITY...AS LOW AS 6-12 PERCENT THROUGH THE
  AFTERNOON AND EVENING HOURS.

* IMPACTS...IF FIRE IGNITION OCCURS...CONDITIONS WILL BE
  FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE
  SPREAD...WHICH COULD THREATEN LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

DS
470 
WWUS86 KHNX 250500
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1000 PM PDT FRI JUN 24 2016

...RED FLAG WARNING EXTENDED UNTIL 10 AM SATURDAY MORNING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE KERN COUNTY
MOUNTAINS...

.STRONG NORTHWEST WINDS COMBINED WITH A DRY AIRMASS WILL RESULT IN 
CRITICAL FIRE WEATHER CONDITIONS TO PARTS OF THE DISTRICT...ESPECIALLY
THE KERN COUNTY MOUNTAINS THROUGH SATURDAY MORNING.

CAZ295-251300-
/O.EXT.KHNX.FW.W.0001.000000T0000Z-160625T1700Z/
KERN COUNTY MOUNTAINS-
1000 PM PDT FRI JUN 24 2016

...RED FLAG WARNING IN EFFECT UNTIL 10 AM SATURDAY MORNING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295...

* AFFECTED AREA...FIRE WEATHER ZONE 295.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 
  MPH.

* RELATIVE HUMIDITY...AS LOW AS 8-14 PERCENT THROUGH THE SATURDAY
  MORNING.

* IMPACTS...IF FIRE IGNITION OCCURS...CONDITIONS WILL BE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE SPREAD... 
  WHICH COULD THREATEN LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

MOLINA
129 
WWUS86 KHNX 251259
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
559 AM PDT SAT JUN 25 2016


CAZ295-251700-
/O.CON.KHNX.FW.W.0001.000000T0000Z-160625T1700Z/
KERN COUNTY MOUNTAINS-
559 AM PDT SAT JUN 25 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT THIS
MORNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 295...

* AFFECTED AREA...FIRE WEATHER ZONE 295.

* WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 
  MPH.

* RELATIVE HUMIDITY...AS LOW AS 8-14 PERCENT THROUGH THE MORNING.

* IMPACTS...IF FIRE IGNITION OCCURS...CONDITIONS WILL BE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE SPREAD... 
  WHICH COULD THREATEN LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
359 
WWUS86 KHNX 251550
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
850 AM PDT SAT JUN 25 2016

CAZ295-251700-
/O.CAN.KHNX.FW.W.0001.000000T0000Z-160625T1700Z/
KERN COUNTY MOUNTAINS-
850 AM PDT SAT JUN 25 2016

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE RED
FLAG WARNING FOR THE KERN COUNTY MOUNTAINS.  

WINDS HAVE DIMINISHED CONSIDERABLY AND WILL BE LIGHTER AND
TERRAIN DRIVEN TODAY. MINIMUM RELATIVE HUMIDITIES WILL GENERALLY
BE IN THE LOW TO MID TEENS. HENCE, RED FLAG CONDITIONS ARE NO
LONGER EXPECTED.

$$
DURFEE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Jun 24, 5:00 AM PDT, 5 minutes earlier.

Area forecast discussion, Jun 24, 5:00 AM PDT, 5 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
500 AM PDT FRI JUN 24 2016

.SYNOPSIS...
A low pressure system moving across the Pacific Northwest will
continue to produce breezy to locally windy conditions over our
area through this evening, while also bringing slight relief from
the recent extreme heat. Temperatures will return to much above
normal by Sunday, and hot, dry weather will continue across
central California through the middle of next week as high
pressure strengthens over the region.

&&

.DISCUSSION...
The low pressure system moving through the Pacific Northwest has
put a dent in our resident upper ridge and temperatures yesterday
trended down a few to several degrees across most of our area.
This incoming trough has also helped to strengthen onshore flow
across the region and winds have been gusting to advisory levels
through the Kern County mountains and desert areas. These winds
are progged to continue through this evening and a Wind Advisory
remains in effect through 10 pm tonight. These winds along with
low humidities will combine to create highly elevated fire danger
in the Kern County mountains today before the winds taper off this
evening, thus prompting a Red Flag Warning for this area through
10 pm tonight. The Erskine Fire is currently causing significant
destruction there.

High temperatures will be at or just a degree or so above normal
today as the trough continues its inland track to our north, then
by Saturday models agree the ridge will begin to rebuild rather
strongly behind the departing trough. This will cause another
upward trend in temperatures through the middle of next week, with
highs returning to around 6-12 degrees above climo. Models
continue to suggest a more south/southeast flow developing around
the center of the high pressure area could drag some mid level
moisture into our region by the middle of next week. NAEFS progs
indicate some probability of precipitation for at least the
Sierra zones during the latter part of next week. The moisture
would at least provide some cloud cover during the period and help
to high temperatures down a few degrees.

&&

.AVIATION...
VFR conditions will prevail throughout the Central California
interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
On Friday June 24 2016... Unhealthy for sensitive groups in Kern
County and Sequoia National Park and Forest.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Red Flag Warning from 10 AM this morning to 10 PM PDT this
evening CAZ295.

Wind Advisory until 10 PM PDT this evening CAZ095-098-099.

&&

public...JEB
avn/fw...MV
synopsis...JEB

weather.gov/hanford

Nearby

Red Flag Warnings in California, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.